Blood Pressure Home > Tekamlo Overdose
If a person takes too much Tekamlo (aliskiren/amlodipine), the effects will likely include extremely low blood pressure and a rapid heart rate. Other problems may also occur if Tekamlo is taken with any other substances, like alcohol or street drugs. Treatment for an overdose will involve a variety of things, namely giving medications to increase blood pressure and reduce the heart rate.
Is It Possible to Take Too Much Tekamlo?
Tekamlo™ (aliskiren/amlodipine) is a prescription high blood pressure medication. It contains a renin inhibitor (aliskiren) and a calcium channel blocker (amlodipine). As with any medication, it is possible to take too much Tekamlo.
The specific effects of an overdose can vary, depending on a number of factors, including the Tekamlo dosage and whether it was taken with any other medications or substances.
Effects of a Tekamlo OverdoseBecause Tekamlo is a relatively new medication, there is very little information available about the potential effects of an overdose. However, based on information available about the two components of Tekamlo, the following overdose effects may be expected:
- Extremely low blood pressure
- A rapid heart rate.
The rapid heart rate usually develops as a direct result of the dangerously low blood pressure because the heart tries to compensate for the low blood pressure.
Treatment for an OverdoseThe treatment for a Tekamlo overdose will also vary. If the overdose was recent, a healthcare provider may "pump the stomach" or give medications to induce vomiting. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
For example, supportive treatment options for this type of overdose may include:
- Fluids through an intravenous line (IV)
- Careful monitoring of the heart, blood pressure, and breathing
- Medications to increase blood pressure
- Medications to slow the heart rate
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Tekamlo.